Advertisement

Publications mathématiques de l'IHÉS

, Volume 117, Issue 1, pp 329–349 | Cite as

Geometric Phantom Categories

  • Sergey Gorchinskiy
  • Dmitri Orlov
Article

Abstract

In this paper we give a construction of phantom categories, i.e. admissible triangulated subcategories in bounded derived categories of coherent sheaves on smooth projective varieties that have trivial Hochschild homology and trivial Grothendieck group. We also prove that these phantom categories are phantoms in a stronger sense, namely, they has trivial K-motives and, hence, all their higher K-groups are trivial too.

Keywords

Coherent Sheave Triangulate Category Grothendieck Group Smooth Projective Variety Chow Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. AO.
    V. Alexeev and D. Orlov, Derived categories of Burniat surfaces and exceptional collections, preprint (2012), arXiv:1208.4348.
  2. SGA6.
    P. Berthelot, A. Grothendieck, and L. Illusie, Théorie des intersections et théorème de Riemann–Roch, in Séminaire de Géométrie Algébrique du Bois-Marie 1966–1967 (SGA 6), Lecture Notes in Mathematics, vol. 225, 1971. Google Scholar
  3. Bl.
    S. Bloch, Lectures on Algebraic Cycles, Duke Univ. Math. Series IV, 1980. zbMATHGoogle Scholar
  4. BGS.
    Ch. Böhning, H.-Ch. Graf von Bothmer, and P. Sosna, On the derived category of the classical Godeaux surface, preprint (2012), arXiv:1206.1830.
  5. BGKS.
    Ch. Böhning, H.-Ch. Graf von Bothmer, L. Katzarkov, and P. Sosna, Determinantal Barlow surfaces and phantom categories, preprint (2012), arXiv:1210.0343.
  6. BK1.
    A. Bondal and M. Kapranov, Representable functors, Serre functors, and reconstructions, Izv. Akad. Nauk SSSR, Ser. Mat., 53 (1989), 1183–1205, 1337. Google Scholar
  7. BK2.
    A. Bondal and M. Kapranov, Enhanced triangulated categories, Mat. Sb., 181 (1990), 669–683. zbMATHGoogle Scholar
  8. BO.
    A. Bondal and D. Orlov, Semiorthogonal decomposition for algebraic varieties, preprint MPIM 95/15 (1995), arXiv:math.AG/9506012.
  9. Fu.
    W. Fulton, Intersection Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer, Berlin, 1984. zbMATHCrossRefGoogle Scholar
  10. GS.
    S. Galkin and E. Shinder, Exceptional collection on the Beauville surface, preprint (2012), arXiv:1210.3339.
  11. GG.
    S. Gorchinskiy and V. Guletskii, Motives and representability of algebraic cycles on threefolds over a field, J. Algebr. Geom., 21 (2012), 347–373. MathSciNetzbMATHCrossRefGoogle Scholar
  12. IM.
    H. Inose and M. Mizukami, Rational equivalence of 0-cycles on some surfaces of general type with p g=0, Math. Ann., 244 (1979), 205–217. MathSciNetzbMATHCrossRefGoogle Scholar
  13. KMP.
    B. Kahn, J. P. Murre, and C. Pedrini, On the transcendental part of the motive of a surface, in London Math. Soc. Lecture Notes Ser., vol. 344, pp. 143–202, Cambridge University Press, Cambridge, 2004. Google Scholar
  14. Ke1.
    B. Keller, Invariance and localization for cyclic homology of DG algebras, J. Pure Appl. Algebra, 123 (1998), 223–273. MathSciNetzbMATHCrossRefGoogle Scholar
  15. Ke2.
    B. Keller, On differential graded categories, in International Congress of Mathematicians, vol. II, pp. 151–190, Eur. Math. Soc., Zürich, 2006. Google Scholar
  16. KS.
    M. Kontsevich and Y. Soibelman, Notes on A -algebras, A -categories and non-commutative geometry, in Homological Mirror Symmetry, Lecture Notes in Phys., vol. 757, pp. 153–219, Springer, Berlin, 2009. CrossRefGoogle Scholar
  17. Ku1.
    A. Kuznetsov, Hochschild homology and semiorthogonal decompositions, preprint (2009), arXiv:0904.4330.
  18. Ku2.
    A. Kuznetsov, Height of exceptional collections and Hochschild cohomology of quasiphantom categories, preprint (2012), arXiv:1211.4693.
  19. LO.
    V. Lunts and D. Orlov, Uniqueness of enhancement for triangulated categories, J. Am. Math. Soc., 23 (2010), 853–908. MathSciNetzbMATHCrossRefGoogle Scholar
  20. LS.
    V. A. Lunts and O. M. Schnürer, Smoothness of equivariant derived categories, preprint (2012), arXiv:1205.3132.
  21. Ma.
    Yu. I. Manin, Correspondences, motifs and monoidal transformations, Math. USSR Sb., 6 (1968), 439–470. CrossRefGoogle Scholar
  22. MT.
    M. Marcolli and G. Tabuada, From exceptional collections to motivic decompositions via noncommutative motives, preprint (2012), arXiv:1202.6297.
  23. MS.
    A. S. Merkurjev and A. A. Suslin, K-cohomology of Severi-Brauer varieties and the norm residue homomorphism, Math. USSR, Izv., 21 (1983), 307–340. CrossRefGoogle Scholar
  24. Or.
    D. Orlov, Derived categories of coherent sheaves and equivalences between them, Russ. Math. Surv., 58 (2003), 511–591. zbMATHCrossRefGoogle Scholar
  25. Qu.
    D. Quillen, Algebraic K-theory I, Lect. Notes Math., 341 (1973), 85–147. MathSciNetCrossRefGoogle Scholar
  26. Sch.
    A. Scholl, Classical motives, in Proc. Sympos. Pure Math., vol. 55, pp. 163–187, Am. Math. Soc., Providence, 1994. Google Scholar
  27. Ta.
    G. Tabuada, Invariants additifs de dg-catégories, Int. Math. Res. Not., 53 (2005), 3309–3339. MathSciNetCrossRefGoogle Scholar
  28. To.
    B. Toën, The homotopy theory of dg-categories and derived Morita theory, Invent. Math., 167 (2007), 615–667. MathSciNetzbMATHCrossRefGoogle Scholar
  29. TV.
    B. Toën and M. Vaquié, Moduli of objects in dg-categories, Ann. Sci. École Norm. Sup. (4), 40 (2007), 387–444. zbMATHGoogle Scholar

Copyright information

© IHES and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Algebra and Number Theory SectionSteklov Mathematical Institute RASMoscowRussia
  2. 2.Algebraic Geometry SectionSteklov Mathematical Institute RASMoscowRussia

Personalised recommendations